MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681900
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that significant resistance was encountered while advancing the stent through the subject microcatheter.The stent became completely immobile after approximately 15mm had entered the subject microcatheter.The physician attempted to retract the stent back into the introducing sheath but also encountered substantial resistance.The physician then replaced it with another stent of the same, which encountered the same issue when entering the same subject microcatheter.When the physician attempted to retract the second stent back out of the body, the second stent became detached from the delivery wire, leaving the stent inside the proximal end of the subject microcatheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.The subject device was returned for analysis and the device investigation revealed that the inner lining of polytetrafluoroethylene (ptfe) was found to be peeled.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject microcatheter was returned with a stent deployed in the proximal end of the lumen.The device was able to be flushed.The microcatheter was cut at the proximal end below the hub in order to retrieve the stent.The microcatheter shaft was deformed/dented/pulled in the middle of the device.The distal end was kinked/bent.There was an unknown material (possibly some sort of tubing like polytetrafluoroethylene (ptfe)) present on the stent.For functional inspection, a 0.023" pin gauge was verified to meet the subject microcatheter shaft when inserted into the microcatheter hub.A 0.0158" patency mandrel was able to be advanced through the subject microcatheter, friction was noted at the damaged areas.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on analysis of the returned device.The device failed to meet specification when returned for analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that ¿when delivering the stent, significant resistance was encountered while advancing the stent from the introducing sheath into the subject microcatheter.The stent became completely immobile after approximately 15mm had entered the subject microcatheter.The physician attempted to retract the stent back into the introducing sheath but also encountered substantial resistance.Ultimately, the physician pulled the stent out of the subject microcatheter.The physician then replaced it with another stent of the same model, which encountered the same issue when entering the same subject microcatheter.When the physician attempted to retract the second stent back out of the body, the second stent became detached from the delivery wire, leaving the stent inside the proximal end of the subject microcatheter¿.Additional information provided by the customer did not indicate any issues noted during unpacking or setting up of the device.20ml of saline was used to flush the dispenser hoop and there was no resistance encountered removing the subject microcatheter from the dispenser hoop.The device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.Other devices used in the procedure in conjunction with the subject device was stent.The subject microcatheter was not used for liquid/ glue embolization.Ultravist iopromide injection was used during the procedure.The catheter was flushed to facilitate the stent insertion.A helical y valve was used in the procedure with the subject microcatheter.Analysis of the returned device found the subject microcatheter was returned with a stent deployed in the proximal end of the lumen.The subject microcatheter shaft was deformed/dented/pulled in the middle and the distal end was kinked/bent which indicates the device encountered a significant force during use.The subject microcatheter was cut at the proximal end below the hub in order to retrieve the stent.There was an unknown material (possibly some sort of tubing like ptfe) present on the stent which indicates the lining of the subject microcatheter was damaged most likely during the ¿physician attempted to retract the stent back into the introducing sheath but also encountered substantial resistance¿.On removal of the stent, a 0.023" pin gauge was inserted into the hub without difficulties, it met the proximal end of the catheter shaft when inserted into the microcatheter hub.While a 0.0158" patency mandrel was able to be advanced through the microcatheter, friction was noted at the damaged areas.It is most probable the subject microcatheter shaft became deformed/dented/pulled in the middle and kinked/bent at the distal end when the stent was being pulled out of the subject microcatheter.This damage would have contributed to the reported event.Based on a review of all available information and the analysis of the returned device it is probable that the catheter shaft was damaged during manipulation of the device during the procedure when resistance was encountered while advancing the stent from the introducing sheath into the microcatheter.It is probable that there may have been movement of the stent introducer sheath during the transfer attempt, causing the difficulty to transfer the stent.The reported ¿catheter shaft friction¿ and ¿catheter hub friction¿ and analyzed 'catheter shaft friction¿, ¿catheter shaft kinked/bent¿, ¿catheter shaft deformed¿, ¿catheter shaft damaged¿, ¿catheter shaft blocked/occluded¿ and ¿catheter ptfe inner lining peeling will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24397039
Report Number3008881809-2026-00103
Device Sequence Number13243560
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public(01)04546540688224(17)260905(10)25149001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Catalogue NumberM0031681900
Device Lot Number25149001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER)
Patient SexUnknown
Patient RaceAsian